Alert archive / California / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS San Francisco Bay Area, CA

February 23, 20115 counties in California

NWS San Francisco Bay Area, CA issued this winter storm watch at Feb 23, 2011, 1:26 PM PST for 5 counties in California. It took effect at Feb 24, 2011, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 1:26 PM PST (21:26 UTC)
In effect from
Feb 24, 2011, 10:00 PM PST
Expired
Feb 24, 2011, 2:04 AM PST
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS46 KMTR 232126
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
126 PM PST WED FEB 23 2011

CAZ507-241200-
/O.UPG.KMTR.WS.A.0001.110225T0500Z-110225T2300Z/
/O.NEW.KMTR.WW.Y.0002.110225T0000Z-110225T1800Z/
NORTH BAY MOUNTAINS-
126 PM PST WED FEB 23 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW PLUS LOCAL AREAS OF BLOWING SNOW...WHICH IS
IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

*

* SNOW ACCUMULATIONS: 1 INCH DOWN TO 1000 FEET WITH 2 TO 4 
  INCHES ABOVE 1500 FEET ELEVATION. 6 INCHES OR MORE FOR THE 
  HIGHER HILLS ABOVE 2500 FEET. 

* ELEVATION: HEAVIEST SNOW WILL BE ABOVE 1500 FEET BUT 
  ACCUMULATING SNOW IS EXPECTED DOWN TO 1000 FEET. 

* TIMING: A MIX OF RAIN AND SNOW WILL DEVELOP THURSDAY AFTERNOON
  AND CHANGE TO ALL SNOW BY THURSDAY EVENING AS SNOW LEVELS DROP.
  STEADY PRECIPITATION WILL CHANGE TO SNOW SHOWERS BY FRIDAY MORNING.

* LOCATIONS INCLUDE: HIGHWAY 29 BETWEEN CALISTOGA AND 
  MIDDLETOWN. ALL ROADWAYS ABOVE 1000 FEET IN SONOMA...NAPA AND 
  MARIN COUNTIES. 

* IMPACTS: POTENTIAL FOR SIGNIFICANT TRAVEL IMPACTS WITH
  WIDESPREAD SNOWFALL ON MANY ROADWAYS BY THURSDAY NIGHT. LOCALLY
  BREEZY CONDITIONS WILL LIKELY LEAD TO AREAS OF BLOWING SNOW WITH
  VERY LOW VISIBILITIES. COLD TEMPERATURES WILL NOT ALLOW FOR RAPID MELTING.
  SNOW ON TREE BRANCHES COULD LEAD TO POWER OUTAGES.

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ511-512-517-518-241200-
/O.NEW.KMTR.WS.A.0002.110225T0600Z-110226T0600Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
126 PM PST WED FEB 23 2011

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING FOR ELEVATIONS ABOVE 1000 FEET FOR THE EAST BAY
HILLS INCLUDING THE DIABLO RANGE...THE SANTA CRUZ MOUNTAINS...AND
THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES.

*

* SNOW ACCUMULATIONS: 1 INCH DOWN TO 1000 FEET WITH 3 TO 6 INCHES
  ABOVE 2000 FEET ELEVATION. LOCALLY 9 INCHES OR MORE FOR
  ELEVATIONS ABOVE 3000 FEET.

* ELEVATION: HEAVIEST SNOW WILL BE ABOVE 2000 FEET BUT 
  ACCUMULATING SNOW IS EXPECTED DOWN TO 1000 FEET. 

* TIMING: A MIX OF RAIN AND SNOW WILL DEVELOP THURSDAY EVENING AND
  CHANGE TO ALL SNOW BY THURSDAY NIGHT AS SNOW LEVELS DROP. STEADY
  PRECIPITATION WILL CHANGE TO SNOW SHOWERS BY FRIDAY AFTERNOON.

* LOCATIONS INCLUDE: ALL ROADWAYS ABOVE 1000 FEET INCLUDING THE
  HIGHWAY 17 SUMMIT...SKYLINE BOULEVARD...HIGHWAY 152 TO PACHECO
  PASS...AND LAURELES GRADE.

* IMPACTS: POTENTIAL FOR SIGNIFICANT TRAVEL IMPACTS WITH
  WIDESPREAD SNOWFALL ON MANY ROADWAYS BY THURSDAY NIGHT. LOCALLY
  BREEZY CONDITIONS WILL LIKELY LEAD TO AREAS OF BLOWING SNOW WITH
  VERY LOW VISIBILITIES. COLD TEMPERATURES WILL NOT ALLOW FOR
  RAPID MELTING. SNOW ON TREE BRANCHES COULD LEAD TO POWER
  OUTAGES.

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$


RWW/BELL
1 follow-up statement
129 
WWUS46 KMTR 241004
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
204 AM PST THU FEB 24 2011

CAZ511-512-517-518-250000-
/O.UPG.KMTR.WS.A.0002.110225T0600Z-110226T0600Z/
/O.EXB.KMTR.WW.Y.0002.110225T0600Z-110226T0600Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
204 AM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST FRIDAY FOR ELEVATIONS ABOVE 1000 FEET IN THE
EAST BAY HILLS INCLUDING THE DIABLO RANGE...THE SANTA CRUZ
MOUNTAINS...PLUS ALL MOUNTAINS IN MONTEREY AND SAN BENITO COUNTIES.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.


*

* SNOW ACCUMULATIONS: 1 INCH DOWN TO 1000 FEET WITH 3 TO 6 
  INCHES ABOVE 2000 FEET ELEVATION. LOCALLY 9 INCHES OR MORE FOR 
  ELEVATIONS ABOVE 3000 FEET. 

* ELEVATION: HEAVIEST SNOW WILL BE ABOVE 2000 FEET BUT 
  ACCUMULATING SNOW IS EXPECTED DOWN TO 1000 FEET. 

* TIMING: A MIX OF RAIN AND SNOW WILL DEVELOP THURSDAY EVENING 
  AND CHANGE TO ALL SNOW BY THURSDAY NIGHT AS SNOW LEVELS DROP. 
  STEADY PRECIPITATION WILL CHANGE TO SNOW SHOWERS BY FRIDAY 
  AFTERNOON. 

* LOCATIONS INCLUDE: ALL ROADWAYS ABOVE 1000 FEET INCLUDING THE 
  HIGHWAY 17 SUMMIT...SKYLINE BOULEVARD...HIGHWAY 152 TO PACHECO 
  PASS...AND LAURELES GRADE. 

* IMPACTS: POTENTIAL FOR SIGNIFICANT TRAVEL IMPACTS WITH 
  WIDESPREAD SNOWFALL ON MANY ROADWAYS BY THURSDAY NIGHT. 
  LOCALLY BREEZY CONDITIONS WILL LIKELY LEAD TO AREAS OF BLOWING 
  SNOW WITH VERY LOW VISIBILITIES. COLD TEMPERATURES WILL NOT 
  ALLOW FOR RAPID MELTING. SNOW ON TREE BRANCHES COULD LEAD TO 
  POWER OUTAGES. 

*


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CAZ507-250000-
/O.CON.KMTR.WW.Y.0002.110225T0000Z-110225T1800Z/
NORTH BAY MOUNTAINS-
204 AM PST THU FEB 24 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST FRIDAY FOR THE NORTH BAY MOUNTAINS...

*

* SNOW ACCUMULATIONS: 1 INCH DOWN TO 1000 FEET WITH 2 TO 4 
  INCHES ABOVE 1500 FEET ELEVATION. 6 INCHES OR MORE FOR THE 
  HIGHER HILLS ABOVE 2500 FEET. 

* ELEVATION: HEAVIEST SNOW WILL BE ABOVE 1500 FEET BUT 
  ACCUMULATING SNOW IS EXPECTED DOWN TO 1000 FEET. 

* TIMING: A MIX OF RAIN AND SNOW WILL DEVELOP THURSDAY AFTERNOON 
  AND CHANGE TO ALL SNOW BY THURSDAY EVENING AS SNOW LEVELS 
  DROP. STEADY PRECIPITATION WILL CHANGE TO SNOW SHOWERS BY 
  FRIDAY MORNING. 

* LOCATIONS INCLUDE: HIGHWAY 29 BETWEEN CALISTOGA AND 
  MIDDLETOWN. ALL ROADWAYS ABOVE 1000 FEET IN SONOMA...NAPA AND 
  MARIN COUNTIES. 

* IMPACTS: POTENTIAL FOR SIGNIFICANT TRAVEL IMPACTS WITH 
  WIDESPREAD SNOWFALL ON MANY ROADWAYS BY THURSDAY NIGHT. 
  LOCALLY BREEZY CONDITIONS WILL LIKELY LEAD TO AREAS OF BLOWING 
  SNOW WITH VERY LOW VISIBILITIES. COLD TEMPERATURES WILL NOT 
  ALLOW FOR RAPID MELTING. SNOW ON TREE BRANCHES COULD LEAD TO 
  POWER OUTAGES. 

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 10:15 AM PST, 3 hours 11 minutes earlier.

Area forecast discussion, Feb 23, 10:15 AM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1015 AM PST WED FEB 23 2011

...WINTER STORM WATCH POSTED FOR THE NORTH BAY HILLS THURSDAY NIGHT
INTO FRIDAY...

...VERY COLD TEMPERATURES EXPECTED FRIDAY NIGHT AND SATURDAY
NIGHT...

.DISCUSSION...AS OF 8:45 AM PST WEDNESDAY...LITTLE TO TALK ABOUT FOR
THE NEXT 24 HOURS WITH ALL ATTENTION CONTINUES TO BE ON A COLD UPPER
LEVEL LOW SYSTEM TO THE NORTH-NORTHWEST THAT WILL DROP ALONG
THE COAST THROUGH SATURDAY. FIRST CONCERN TO ADDRESS WITH THE
FORECAST TODAY IS THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OVER
HIGHER TERRAIN STARTING LATE THURSDAY OVER THE NORTH BAY SPREADING
TO THE SOUTH ON FRIDAY. WILL LIKELY UPGRADE THE NORTH BAY MOUNTAINS
WATCH TO A WARNING AND ISSUE A WATCH FOR ALL REMAINING HIGHER
ELEVATION SPOTS WITH THE AFTERNOON PACKAGE. LATEST GUIDANCE WOULD
KEEP SNOW OUT OF THE LOWEST ELEVATIONS UNTIL FRIDAY EVENING WHEN
THE VERY COLD POST-FRONTAL AIR MOVES ACROSS THE CWA AND POST-FRONTAL
SHOWERS MOVE ACROSS. NEXT CONCERN IS FOR FRIDAY NIGHT AND SATURDAY
NIGHT WHEN VERY COLD AIR DOWN TO THE SURFACE WILL DROP URBAN SPOTS TO
VERY LOW VALUES (RECORD-BREAKING IN SPOTS) -- NAM GUIDANCE IN FACT
NOW HAS 700 MB TEMPS TO -21C BY FRIDAY NIGHT! WILL TAKE A VERY CLOSE
LOOK AT THE NUMBERS SINCE THERE REMAINS SOME SPREAD BETWEEN THE
VARIOUS MODELS. HOWEVER...LOOKS LIKE FREEZING TO LOCALLY SUB-FREEZING
TEMPS WILL HIT PORTIONS OF THE SF BAY AREA (ALTHOUGH PROBABLY NOT SF
ITSELF). TOO FAR OUT TO ISSUE A FREEZING WATCH FOR MOST OF THE BAY
BUT WOULD EXPECT THAT WITH THE MIDNIGHT PACKAGE TONIGHT. WILL UPDATE
THE HWO TO EMPHASIZE THE COLD TEMPERATURES MORE AND ISSUE AN SPS TO
ALSO MENTION THE COLDER AIR.

.PREVIOUS DISCUSSION...ALL ATTENTION THEN SHIFTS TO FRONTAL BOUNDARY
THAT WILL APPROACH NORTHERN CALIFORNIA ON THURSDAY. NO BIG CHANGES
FROM PREVIOUS THINKING WITH MODELS STAYING FAIRLY CONSISTENT OVERALL.
RAIN SHOULD BEGIN TO DEVELOP IN THE NORTH BAY AS EARLY AS THURSDAY
AFTERNOON BUT NAM MODEL SOLUTIONS ARE SLIGHTLY SLOWER. EITHER WAY
HIGHER CONFIDENCE THAT PRECIP WILL BECOME MORE WIDESPREAD THURSDAY
NIGHT INTO FRIDAY AS MAIN COLD FRONTAL PASSAGE OCCURS. HAVE ISSUED A
WINTER STORM WATCH FOR THE NORTH BAY HILLS ABOVE 1000 FEET STARTING
THURSDAY NIGHT THROUGH FRIDAY. THINKING IS THAT SNOW LEVELS WILL
QUICKLY DROP TO AT LEAST 1000 FEET OVERNIGHT THURSDAY INTO FRIDAY
MORNING FOR THE NORTH BAY AS 850 MB TEMPS DROP TO -5 CELSIUS.
STRONGLY CONSIDERED ISSUING A WATCH FOR THE NORTH BAY VALLEYS AS
WELL BUT CONFIDENCE NOT QUITE HIGH ENOUGH. HOWEVER CONFIDENCE IS
HIGH THAT HILLS ABOVE 1000 FEET IN THE NORTH BAY WILL SEE
WIDESPREAD SNOW EVENT OF SIGNIFICANCE. IN FACT FOR ALL THE ATTENTION
ON LOW SNOW LEVELS OF LATE IT'LL BE INTERESTING TO SEE HOW MUCH SNOW
FALLS IN THE 1000-2000 FOOT LEVEL WHERE SIGNIFICANT IMPACTS COULD
OCCUR ESPECIALLY IN THE NORTH BAY WHERE COLD AIR WILL BE IN PLACE
FOR MUCH OF THE EVENT.

IN GENERAL FOLLOWED THE GFS AND ECMWF SOLUTIONS WHICH BRING THE
ORGANIZED BOUNDARY THROUGH LATER THURSDAY NIGHT THROUGH FRIDAY WITH
COLD AIR QUICKLY FILTERING OVER THE REGION. THE 06Z NAM DID THROW A
WRINKLE INTO PLAY AS IT DEVELOPS A 1015 MB SURFACE LOW AND BRINGS
IT ONSHORE RIGHT THROUGH THE MIDDLE OF THE BAY AREA. THIS SOLUTION
WOULD ALTER THE THERMAL STRUCTURE AND KEEP THE NORTH BAY COLD
ENOUGH FOR A FAIRLY LONG DURATION SNOW EVENT BUT KEEP THINGS AS
BASICALLY ALL RAIN FROM THE BAY AREA SOUTHWARD THROUGH THE MAIN
PRECIPITATION PERIOD. HAVE TO SAY FOR THE MOST PART NOT FOLLOWING
THE 06Z NAM WHICH ALSO CREATED MUCH HIGHER QPF NUMBERS IN
ASSOCIATION WITH THIS SURFACE LOW DEVELOPMENT. IT DOES SHOW HOW
FINICKY THIS WHOLE SITUATION WILL BE FOR NAILING DOWN SNOW LEVELS
AND ACCUMULATIONS.

THUS GOING WITH THE HEMISPHERIC MODELS EXPECT SNOW LEVELS TO DROP TO
NEAR SEA LEVEL OR AT LEAST BELOW 1000 FEET BY FRIDAY AFTERNOON. THE
06Z GFS HAS 850 MB TEMPS OF -6 CELSIUS WITH 522 DM THICKNESS OVER
KSFO AT 00Z SATURDAY. THUS MUCH OF THE POST-FRONTAL SHOWER ACTIVITY
LATER FRIDAY THROUGH SATURDAY MORNING WOULD BE OF THE FROZEN NATURE.

STILL ENOUGH TIME ON OUR SIDE TO LET FUTURE SHIFTS MULL OVER THE
DETAILS OF FUTURE WATCHES, ETC. WOULD EXPECT ALL MOUNTAIN ZONES
WILL END UP NEEDING SOME TYPE OF WINTER WEATHER PRODUCT. THE REAL
QUESTION IS THE LOW ELEVATION ZONES AND DETERMINING NOT ONLY WILL
SNOW FLAKES FALL...WHICH IS SEEMING MORE LIKELY BUT WILL THERE BE
IMPACTS (I.E ACCUMULATING SNOWFALL).  EITHER WAY ALL MAJOR PASSES
IN THE BAY AREA INCLUDING HIGHWAY 17 AND PACHECO PASS WILL LIKELY
END UP BEING IMPACTED. ALSO CONCERNED THAT PORTIONS OF THE 101 IN
NORTHERN SONOMA COUNTY COULD SEE SOME WHITE STUFF.

SLIGHTLY QUICKER SOLUTIONS NOW INDICATE THAT MOST PRECIP WILL HAVE
ENDED AS EARLY AS FRIDAY EVENING AND MOST LIKELY BY SATURDAY
MORNING WITH TROUGH DROPPING TOWARDS SOCAL. HOWEVER ANY LINGERING
POST FRONTAL SHOWERS ON SATURDAY MORNING WOULD ALMOST CERTAINLY
FALL AS FROZEN PRECIP WITH 850 MB TEMPS DOWN -7 TO -8 RANGE.

OBVIOUSLY VERY COLD DAYS IN STORE BOTH FRIDAY AND SATURDAY...LIKELY
RECORD BREAKING COLD WITH HIGHS ONLY IN THE LOWER TO MID 40S.

SUNDAY LOOKS DRY WITH MODEST WARMING AS RIDGING BUILDS INTO MONDAY.
MORE RAIN CHANCES BY TUESDAY/WEDS WITH MUCH WARMER SYSTEMS. LITTLE
TIME SPENT ON LONG RANGE FORECAST.

&&

.AVIATION...AS OF 10:15 AM WEDNESDAY MORNING...THE LATEST SATELLITE
WATER VAPOUR IMAGE IS SHOWING MOISTURE PUSHING INTO THE FORECAST
AREA THIS MORNING. THIS MOISTURE IS RIDING OVER TOP OF A
DETERIORATING RIDGE OF HIGH PRESSURE CURRENTLY LOCATED OVER THE
EASTERN PACIFIC. AS A RESULT OF THE MOISTURE AND ASCENT FROM AN
APPROACHING BOUNDARY LOW TO MID LEVEL CUMULUS TYPE CLOUDS ARE
PRESENT ACROSS MANY OF THE TERMINALS.

VICINITY OF KSFO...PRIMARILY VFR CONDITIONS TODAY WITH SCT020 BASES
AND OCCASIONAL CIGS BKN030 THROUGH 2100Z. CIGS WILL DETERIORATE TO
BKN015 OVC030 AROUND 1200Z. SHOWERS AND LIGHT RAIN ARE EXPECTED
THURSDAY BY 2100Z. GENERALLY LIGHT NORTH WINDS WILL BECOME NORTHWEST
THIS AFTERNOON REACHING 15 TO 20 KT GUSTING TO 28 KT.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...PRIMARILY BKN-OVC035 CIGS THROUGH
THIS AFTERNOON WITH ONSHORE WINDS INCREASING TO 12 KT BY 2200Z. MVFR
CIGS BKN015 WILL RETURN BY 1000Z.

&&

.CLIMATE...HERE ARE RECORD LOW TEMPERATURES FOR SELECTED LOCATIONS
FOR FEBRUARY 25TH (FRIDAY) AND FEBRUARY 26TH (SATURDAY)

SAN FRANCISCO BAY AREA
.LOCATION...................FEB 25........FEB 26
 SANTA ROSA................24/1915.......21/1913
 SAN RAFAEL................26/1904.......32/1996
 NAPA......................30/1962.......30/1945
 SAN FRANCISCO.............38/1887.......37/1962
 KSFO......................35/1953.......36/1971
 OAKLAND...................36/1987.......38/1987
 KOAK......................33/1953.......34/1962
 RICHMOND..................36/1962.......35/1962
 LIVERMORE.................28/1942.......26/1987
 SAN JOSE..................28/1894.......33/1897
 GILROY....................31/1965.......29/1971

MONTEREY BAY AREA
.LOCATION...................FEB 25........FEB 26
 MONTEREY..................35/1956........34/1971
 SANTA CRUZ................30/1912........30/1964
 SALINAS...................32/1997........28/1971
 KSNS......................25/1935........28/1935
 KING CITY.................23/1974........25/1964

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     TDA...SCA...PT ARENA TO PIGEON PT 0-60 NM.
              ...PIGEON PT TO PIEDRAS BLANCAS  10-60 NM.

     THURSDAY NIGHT THRU FRIDAY...WINTER STORM WATCH NORTH BAY
                                  HILLS ABOVE 1000 FEET (ZONE 507)
&&

PUBLIC FORECAST: BELL/RWW
AVIATION: LARRY
CLIMATE: DH/BELL
Hazardous weather outlook, Feb 23, 6:00 AM PST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
600 AM PST WED FEB 23 2011

CAZ006-505-506-508>510-513-516-528>530-232300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SAN FRANCISCO PENINSULA COAST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
600 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS BELOW 1000 FEET
ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT

COOLER TODAY WITH PARTLY TO MOSTLY CLOUDY SKIES...DAYTIME HIGHS
IN THE 50S. OVERNIGHT LOWS FROM THE LOWER 30S TO MID 40S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY A STRONG COLD FRONT WILL DROP DOWN ACROSS THE STATE
SPREADING RAIN SHOWERS INTO THE NORTH BAY VALLEYS BY THURSDAY
AFTERNOON AND EVENING. ITS POSSIBLE THAT SNOW LEVELS COULD DROP TO AS
LOW AS 1000 FEET BY THURSDAY NIGHT. ON FRIDAY INTO SATURDAY A RECORD
COLD AIRMASS IS FORECAST TO DROP OVER THE REGION WITH SHOWERS AND
POSSIBLE VERY LOW ELEVATION SNOW SHOWERS BETWEEN 500 FEET AND SEA
LEVEL. WINTER WEATHER ADVISORIES AND WARNINGS MAY NEED TO BE ISSUED
FOR SOME OF THE VALLEY LOCATIONS SHOULD ACCUMULATING SNOWFALL
BECOME LIKELY BELOW 1000 FEET ON FRIDAY.

A DRYING AND MODEST WARMING TREND IS FORECAST SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ511-512-517-518-232300-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
600 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ELEVATIONS ABOVE 1000 FEET IN
THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA EXCLUDING THE NORTH
BAY.

.DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT

PARTLY TO MOSTLY CLOUDY SKIES TODAY WITH HIGHS 45 TO 55 AND LOWS IN
THE 30S TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL DROP DOWN ACROSS THE STATE ON THURSDAY
SPREADING RAIN AND LOW ELEVATION SNOW SHOWERS ACROSS THE NORTH BAY BY
THURSDAY AFTERNOON AND EVENING. SNOW LEVELS ARE FORECAST TO DROP TO
AT LEAST 1500 FEET BY FRIDAY MORNING. ACCUMULATING SNOW WILL BE
POSSIBLE FRIDAY THROUGH EARLY SATURDAY ESPECIALLY FOR ELEVATIONS
ABOVE 1000 TO 1500 FEET. WINTER WEATHER PRODUCTS MAY BE ISSUED FOR
ELEVATIONS ABOVE 1000 FEET. ACCUMULATING SNOW WILL BE POSSIBLE FOR
MANY OF THE PASSES OF THE BAY AREA WITH SEVERAL INCHES OF SNOW FOR
THE HIGHER PEAKS. LOCATIONS WHERE ACCUMULATING SNOW WILL BE POSSIBLE
INCLUDE HIGHWAYS 17 AND PACHECO PASS ON FRIDAY. IN ADDITION TO THE
SNOW...TEMPERATURES WILL BE WELL BELOW NORMAL. PERSONS WITH ANY
OUTDOOR ACTIVITIES OR INTERESTS IN THE BAY AREA SHOULD BE PREPARED
FOR WINTER LIKE WEATHER INCLUDING FREEZING TEMPERATURES AND
ACCUMULATING SNOWFALL IN THE HILLS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ507-232300-
NORTH BAY MOUNTAINS-
600 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY HILLS ABOVE 1000
FEET IN NAPA...MARIN AND SONOMA COUNTIES.

.DAY ONE... WEDNESDAY AND WEDNESDAY NIGHT

PARTLY TO MOSTLY CLOUDY SKIES TODAY WITH HIGHS 45 TO 55 AND LOWS IN
THE 30S TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH HAS BEEN ISSUED FROM THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON.

* PLEASE SEE SFOWSWMTR WWUS46 WINTER STORM WATCH FOR MORE DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:06 AM PSTWinter Storm WatchMTR9 hr
Feb 23, 1:26 PM PSTWinter Weather AdvisoryMTRMonterey, San Benito, San Mateo, Santa Clara, Santa Cruz67 hr
Feb 23, 1:29 PM PSTFreeze WatchMTRMarin, Napa, Sonoma38 hr

Nearby

Winter Storm Watches in California, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.